Alert archive / California / High Wind Watches in 2012
High Wind Watch 12, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Mar 4, 2012, 2:52 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 6, 2012, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 2:52 AM PST (10:52 UTC)
- In effect from
- Mar 6, 2012, 12:00 PM PST
- Expired
- Mar 5, 2012, 1:24 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4288 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS76 KSGX 041052 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 252 AM PST SUN MAR 4 2012 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE FROM THE NORTHWEST IS EXPECTED TO BRING STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING. CAZ055-056-058-060>062-042200- /O.NEW.KSGX.HW.A.0012.120306T2000Z-120307T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 252 AM PST SUN MAR 4 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
3 follow-up statements
794 WWUS76 KSGX 042123 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 123 PM PST SUN MAR 4 2012 ...STRONG AND POSSIBLY DAMAGING WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING... .RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN AND STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING. LOCAL GUSTS OF 60 TO 80 MPH WILL BE POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERTS. CAZ055-056-058-060>062-050545- /O.CON.KSGX.HW.A.0012.120306T2000Z-120307T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 123 PM PST SUN MAR 4 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS: AREAS OF WEST WINDS 30 TO 45 MPH. LOCAL GUSTS TO 75 MPH OR MORE ARE POSSIBLE. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING HAZARDOUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE STRONGEST GUSTS MAY CAUSE MINOR STRUCTURAL DAMAGE AND DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAD
245 WWUS76 KSGX 050611 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1011 PM PST SUN MAR 4 2012 ...STRONG AND POSSIBLY DAMAGING WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING... .RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN ON TUESDAY ALONG WITH STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING. LOCAL GUSTS OF 60 TO 80 MPH WILL BE POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERTS. CAZ055-056-058-060>062-051415- /O.CON.KSGX.HW.A.0012.120306T2000Z-120307T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1011 PM PST SUN MAR 4 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS: AREAS OF WEST WINDS 30 TO 45 MPH. LOCAL GUSTS TO 75 MPH OR MORE ARE POSSIBLE. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING HAZARDOUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE STRONGEST GUSTS MAY CAUSE MINOR STRUCTURAL DAMAGE AND DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
745 WWUS76 KSGX 050924 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 124 AM PST MON MAR 5 2012 ...STRONG AND POSSIBLY DAMAGING WEST WINDS FOR THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL MOVE THROUGH SOUTHWEST CALIFORNIA TUESDAY AFTERNOON AND EVENING. WEST WINDS WILL STRENGTHEN TUESDAY MORNING WITH STRONGEST WINDS EXPECTED MID AFTERNOON TUESDAY THROUGH TUESDAY EVENING. THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS TO 85 MPH...ESPECIALLY NEAR THE DESERT FOOTHILLS OF THE MOUNTAINS IN RIVERSIDE AND SAN DIEGO COUNTIES. CAZ055-056-058-060>062-052200- /O.UPG.KSGX.HW.A.0012.120306T2000Z-120307T0600Z/ /O.NEW.KSGX.HW.W.0013.120306T1400Z-120307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 124 AM PST MON MAR 5 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TUESDAY TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 3 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE TUESDAY MORNING WITH STRONGEST WINDS EXPECTED MID AFTERNOON TUESDAY THROUGH TUESDAY EVENING. WINDS WILL DECREASE LATE TUESDAY NIGHT. * WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TUESDAY MORNING...INCREASING TO 30 TO 40 MPH WITH GUSTS TO 70 MPH MID AFTERNOON TUESDAY THROUGH TUESDAY EVENING. ISOLATED GUSTS TO 85 MPH ARE POSSIBLE. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING HAZARDOUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE STRONGEST GUSTS MAY CAUSE MINOR STRUCTURAL DAMAGE AND DOWN TREES AND POWER LINES...ESPECIALLY NEAR THE DESERT FOOTHILLS OF THE MOUNTAINS IN RIVERSIDE AND SAN DIEGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MARTIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 3, 9:45 PM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 3, 9:45 PM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PST SAT MAR 3 2012 .SYNOPSIS... HIGH PRESSURE ALOFT AND WEAKENING OFFSHORE FLOW WILL BRING ANOTHER WARM DAY SUNDAY. GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH AND BELOW THE MOUNTAIN PASSES. MONDAY WILL BE SLIGHTLY COOLER WEST OF THE MOUNTAINS...BUT STILL QUITE WARM IN THE DESERTS. MUCH COOLER ON TUESDAY AS LOW PRESSURE INLAND BRINGS STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. FAIR...DRY AND WARMER FOR THE LATTER HALF OF THE WEEK WITH GUSTY OFFSHORE WINDS AT TIMES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... TODAYS OFFSHORE WINDS WERE A LITTLE LIGHTER THAN FORECAST. THERE WERE ONLY A FEW ISOLATED GUSTS TO 59 MPH: AT CRESTLINE RIDGE IN THE SBD MTNS...AND AT HIGHLAND SPRINGS IN RIVERSIDE COUNTY NEAR THE BANNING PASS. IN SAN DIEGO COUNTY A PEAK GUST OF 55 MPH WAS RECORDED AT BUCKMAN SPRINGS IN THE I-8 MOUNTAIN CORRIDOR. WINDS WILL BE A LITTLE LIGHTER SUNDAY AS HIGH PRESSURE OVER THE GREAT BASIN WEAKENS OVER THE NEXT 24 HOURS...BUT STILL BE STRONG ENOUGH TO SUPPORT GUSTY EAST WINDS IN THE MOUNTAINS PASSES THROUGH SUNDAY AFTERNOON. TEMPERATURES TODAY WERE 5 TO 10 DEGREES HIGHER TODAY FROM HIGHER HEIGHTS AND WARM OFFSHORE WINDS. THE HOT SPOTS WERE IN ANAHEIM AND SANTA ANA WITH A HIGH OF 85. SUNDAY WILL BE EVEN WARMER THAN TODAY IN MOST AREAS. COOLING WILL BEGIN AT THE COAST AND VALLEYS MONDAY AS A TROUGH APPROACHES FROM THE NORTHWEST AND ACCELERATES THE LOW LEVEL ONSHORE FLOW. COOLING WILL PROBABLY NOT REACH THE DESERTS UNTIL TUESDAY. THAT IS WHEN AN UPPER-LEVEL TROUGH TRACKS ACROSS THE CALIFORNIA INTERIOR TOWARD SOCAL. THE 00Z GFS IS FORECASTING A DEEPER...MORE POTENT TROUGH THAN PREVIOUS RUNS...AND EXPECT A PERIOD OF STRONG ONSHORE WINDS TUESDAY AFTERNOON AND EVENING. THIS WILL BE FOLLOWED BY A BURST OF GUSTY OFFSHORE WINDS BEHIND THE TROUGH TUESDAY NIGHT INTO WEDNESDAY. THE MARINE LAYER SHOULD DEEPEN RAPIDLY TUESDAY AFTERNOON FOR ISOLATED/SCATTERED SHOWERS WEST OF THE MOUNTAINS LATE IN THE DAY THROUGH TUESDAY EVENING WEST OF THE MOUNTAINS. THE TROUGH CLOSES OFF OVER AZ WEDNESDAY BEFORE DRIFTING SLOWLY EAST THUR AND FRIDAY. IN THE MEANTIME...A HIGH AMPLITUDE RIDGE BUILDS OVER THE WESTERN STATES. THIS WILL BRING WARMING TO SOCAL WED THRU FRI AND SEVERAL DAYS OF DRY OFFSHORE FLOW. MODELS ARE ADVERTISING A MAJOR PATTERN CHANGE AFTER NEXT WEEKEND AS HIGH PRESSURE OVER THE EAST PACIFIC IS REPLACED WITH A DEEP LONG- WAVE TROUGH. IF THIS PATTERN HOLDS...IT WILL BE MORE FAVORABLE FOR MORE WIDESPREAD AND GENEROUS RAIN/SNOW TO DEVELOP ACROSS CA AROUND MID MONTH. && .AVIATION... 040500Z...SKC WITH VFR CONDS OVER A MAJORITY OF THE REGION. DURING THE DAY SUNDAY GUSTY EASTERLY WINDS THROUGH AND BELOW MOUNTAIN PASSES MAY CREATE LLWS AND WEAK TO MODERATE UP/DOWNDRAFTS OVER INLAND AREAS WEST OF THE MOUNTAINS. TOWARD THE COAST...THE USUAL DIURNAL SEA BREEZE WILL OCCUR SUNDAY AFTER 18Z. OTHERWISE NO AVIATION CONCERNS. && .SGX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...MOEDE AVIATION/MARINE...JT
Hazardous weather outlook, Mar 3, 3:45 PM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PST SAT MAR 3 2012 CAZ048-050-055>058-041400- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 345 PM PST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT GUSTY NORTHEAST WINDS THROUGH AND BELOW THE MOUNTAIN PASSES AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THROUGH SUNDAY MORNING...LOCALLY GUSTY NORTHEAST WINDS THROUGH AND BELOW THE MOUNTAIN PASSES AND FOOTHILLS. TUESDAY INTO WEDNESDAY...STRONG WESTERLY WINDS DEVELOPING WITH POSSIBLE HIGH WIND CONDITIONS FOR SEVERAL HOURS OVER THE COASTAL WATERS...THE MOUNTAINS AND DESERTS. THE WINDS TRANSITION TO NORTH OR NORTHEASTERLY THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS WED MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:02 AM PST | Gale Watch | SGX | 33 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.